Eyelid swelling after dysport?

I had minimum dosage of dysport injections approximately four weeks ago after one week I noticed swelling in my eyelids/brow area and at the bridge of my nose. Am I a bad recipient for these treatments? Was this an allergic reaction?

Doctor Answers 6

Swelling...

Some people swell more than other so I doubt an allergic reaction. I suspect you may have had a brow drop? See your injector for an appropriate diagnosis. Best, Dr. ALDO


Scottsdale Plastic Surgeon
5.0 out of 5 stars 190 reviews

Eyelid swelling

Most likely this is not an allergic reaction as an allergy to neuromodulators is very rare.  I recommend that you follow up with the person who did the injections and discuss your concerns. 

Sunny Park, MD, MPH
Newport Beach Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

Did Dysport cause this swelling?

Thank you for sharing our question. If you have swelling, it is probably not related to your treatment with Dysport. You probably had a less than satisfactory treatment which caused the tissue around the eyes to fall. See your doctor or get a second opinion in person with another doctor.
Good luck,

Eyelid swelling after dysport?

Hello Asquared555,

It would be very unlikely to have had a reacton to Dysport (or any of the neuromodulators).  The "swelling" you are getting on the bridge of the nose is most likely related to your treatment, but it is more that the muscles in that area have fallen down.  This is creating that heavy or swollen appearance.  This most commonly is seen in patients who have low set eye brows that are always pulling their eyebrows up with the muscles of the forehead and between the eyes.  When these muscles get relaxed, the brow falls to its normal, low set position when then gives the appearance of swelling.  You may still be a candidate for treatment in the future, but it really depends on an in person physical exam.  The good news is your result is only temporary but it can take 3-4 months before it completely gets back to normal.

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

"Swelling of eyelids and brows after Dysport"

I too believe this is not a reaction to the Dysport but related to the injection. If too much is placed or if incorrectly placed, the brows and upper lids will sag, leading to the appearance of swelling. This is a temporary phenomenon and lasts 4-6 weeks. Allergies are extremely rare to Dysport and I've never seen it. Ptosis of brow is quite common especially in the inexperienced injector's hands. If you have "heavy brows/lids" before treatment, often you will also have fairly deep wrinkles of the forehead. This is because you subconsciously lift the brows to help lift the overhanging skin, so you can see better. A common error for a new injector is to inject these deep lines. The result is no forehead lines but the sagging brows are worse and now a major problem.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

This is probably due to a fall in the brow tissue due to diffusion of they disport into the forehead.

The appearance of the forehead and eyebrows is affected by the injection patter of they disport.  When the muscles in the forehead are paralyzed by botulinum toxin, there is a fall in these tissues.  This tissue collects at the eyebrow and the bridge of the nose making these areas look unnaturally full.  This effect will wear off.  Make sure that you are not treated this way in the future.  Look into the Microdroplet Lift for future treatments.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
4.9 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.